Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at May 22, 2010, 9:30 PM CDT for Keya Paha County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2010, 9:30 PM CDT (02:30 UTC)
- Expired
- May 22, 2010, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:32 PM CDT | TORNADO | 11 Nw Springview, NE | A TORNADO CAUSING EF2 DAMAGE...WAS ON THE GROUND FOR APPROXIMATELY 20 MINUTES...FROM 930 PM CDT TO 950 PM CDT. THE TORNADO CUT A 9.3 MILE PATH THROUGH KEYA PAHA COUNTY TO THE NORTHWEST OF SPRINGVIEW. NO INJURIES WERE REPORTED. |
| May 22, 10:19 PM CDT | HAIL 1 | 10 Ne Springview, NE | THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS AT 930 PM CDT. THIS IS A DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 8:52 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3098 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 27.7
The text
As transmitted, in the capitals the NWS used until 2016.
173 WFUS53 KLBF 230230 TORLBF NEC103-230315- /O.NEW.KLBF.TO.W.0003.100523T0230Z-100523T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT SAT MAY 22 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1015 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTH OF NORTH RIVER TRAIL...OR 13 MILES NORTHWEST OF SPRINGVIEW...AND MOVING EAST AT 45 MPH. * THIS DANGEROUS STORM WILL BE NEAR... BURTON AROUND 955 PM CDT. MILLS AROUND 1005 PM CDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HIGHWAY 183 MILE MARKER 220 AND HIGHWAY 137 MILE MARKER 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4300 9926 4287 9927 4280 10008 4298 10012 TIME...MOT...LOC 0230Z 265DEG 41KT 4290 9996 $$ BUTTLER
3 follow-up statements
810 WWUS53 KLBF 230240 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 940 PM CDT SAT MAY 22 2010 NEC103-230315- /O.CON.KLBF.TO.W.0003.000000T0000Z-100523T0315Z/ KEYA PAHA NE- 940 PM CDT SAT MAY 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN KEYA PAHA COUNTY UNTIL 1015 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 11 MILES NORTHWEST OF SPRINGVIEW...MOVING EAST AT 45 MPH. THIS DANGEROUS STORM WILL BE NEAR... BURTON AROUND 955 PM CDT. MILLS AROUND 1010 PM CDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HIGHWAY 183 MILE MARKER 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4300 9926 4287 9927 4280 10008 4298 10012 TIME...MOT...LOC 0240Z 265DEG 41KT 4294 9986 $$ BUTTLER
931 WWUS53 KLBF 230246 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 946 PM CDT SAT MAY 22 2010 NEC103-230315- /O.CON.KLBF.TO.W.0003.000000T0000Z-100523T0315Z/ KEYA PAHA NE- 946 PM CDT SAT MAY 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN KEYA PAHA COUNTY UNTIL 1015 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES NORTHWEST OF SPRINGVIEW...MOVING EAST AT 45 MPH. THIS DANGEROUS STORM WILL BE NEAR... BURTON AROUND 1000 PM CDT. MILLS AROUND 1010 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4300 9926 4287 9927 4280 10008 4298 10012 TIME...MOT...LOC 0246Z 264DEG 41KT 4295 9978 $$ BUTTLER
300 WWUS53 KLBF 230253 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT SAT MAY 22 2010 NEC103-230315- /O.CON.KLBF.TO.W.0003.000000T0000Z-100523T0315Z/ KEYA PAHA NE- 953 PM CDT SAT MAY 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN KEYA PAHA COUNTY UNTIL 1015 PM CDT... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTHWEST OF BURTON...OR 9 MILES NORTH OF SPRINGVIEW...MOVING EAST AT 35 MPH. THIS DANGEROUS STORM WILL BE NEAR... BURTON AROUND 1005 PM CDT. MILLS AROUND 1015 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4300 9926 4287 9927 4280 10008 4298 10012 TIME...MOT...LOC 0253Z 261DEG 32KT 4296 9973 $$ BUTTLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 22, 3:39 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 22, 3:39 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SAT MAY 22 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN CONCERN FOR THIS PERIOD WILL BE THE THREAT FOR SEVERE TSTM ACTIVITY. CONDITIONS VERY UNSTABLE ALONG AND EAST OF A DRY LINE WHICH EXTENDS FROM ROUGHLY VALENTINE TO JUST EAST OF MCCOOK. HAS BEEN A FEW CU DEVELOPING FROM EASTERN LINCOLN UP THOUGH CUSTER COUNTY JUST EAST OF THE DRY LINE. SFC BASED CAPES APPROACHING 5000J/KG IN THIS AREA...BUT CAP STILL EVIDENT ON LBF SPECIAL 20Z SOUNDING. LOCALLY RUN WRF MODEL DOES STILL HINT AT CONVECTION DEVELOPING IN EASTERN LINCOLN THOUGH CUSTER COUNTIES...AND UP TOWARDS ONEILL. WILL CONTINUE TO MONITOR. ANOTHER POTENTIAL FOCUS FOR STORMS WILL BE THE COLD FRONT MARCHING EAST ACROSS THE AREA MID TO LATE EVENING. THE DRY LINE WILL RETREAT WESTWARD INTO WESTERN NEB EARLY THIS EVENING...AND HAVE SOME DECENT CONVERGENCE ALONG THE BOUNDARY...AND CANNOT COMPLETELY IGNORE THE THREAT FOR CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY. SUNDAY...MORE POTENTIAL FOR STORMS...ESPECIALLY BY SUNDAY EVENING. ALL MODELS INDICATE THE COLD FRONT WHICH MOVES THROUGH SATURDAY NIGHT WILL STALL ACROSS KS SUNDAY MORNING...AND THEN LIFT NORTH INTO SOUTHERN NEB VERY LATE SUNDAY AFTERNOON. TWO SCENARIOS POSSIBLE FOR SUNDAY...1) SFC BASED STORMS DEVELOPING JUST NORTH OF THE WARM FRONT ACROSS THE FAR SOUTHERN SECTIONS OF SOUTHWEST NEB DURING THE LATE AFTERNOON...AND 2) ELEVATED STORMS DEVELOPING NORTH OF THE BOUNDARY ACROSS NEARLY ALL OF WESTERN AND CENTRAL NEB FROM MID EVENING ONWARD. SPC HAS EXPANDED THE SLIGHT RISK NORTHWARD SUNDAY TO INCLUDE ALL OF WESTERN AND NORTH CENTRAL NEB. SUNDAY NIGHT...GOOD WAA AND MOISTURE ADVECTION INTO THE AREA AS WARM FRONT LIFTS NORTH THROUGH THE AREA. TSTMS SEEM LIKE A GOOD BET...WITH SFC BASED STORMS... POSSIBLE SEVERE...DURING THE EVENING ALONG AND SOUTH OF I-80 INVOF THE NORTHWARD MOVING WARM FRONT. STORMS FURTHER NORTH WILL BE MORE ELEVATED...BUT STILL COULD CONTAIN A SEVERE HAIL THREAT. .LONG TERM...MONDAY THROUGH SATURDAY... A SIGNIFICANT S/W IS SET TO EJECT RAPIDLY NE ACROSS THE NRN PLAINS MONDAY. AFTER THAT...00Z AND 12Z DETERMINISTIC AND ENSEMBLE GUIDANCE STRONGLY SUGGESTS THAT FLOW ALOFT RETROGRADES WITH 500-HPA RIDGING TAKING HOLD OVER THE HIGH PLAINS THRU AT LEAST SAT DOWNSTREAM OF PERSISTENT PACIFIC NW TROUGHING. RICH MOISTURE WILL REMAIN IN PLACE ON SOUTHERLY FLOW /INTERRUPTED ONLY BRIEFLY ON TUE/...BUT THUNDER CHANCES WILL DIMINISH TO CLIMO VALUES STARTING THU AS THE UPPER JET SHIFTS TO THE NW. THIS MEANS THE FCST IS A DRY ONE THU-SAT. MONDAY...A 110 KT JET STREAK SHIFTS NNE ACROSS THE HIGH PLAINS WITH SIGNIFICANT CYCLOGENESIS INDUCING A STOUT 45-55KT LLJ. MERIDIONAL FLOW RESULTS IN DEEP UNIDIRECTIONAL WIND PROFILES...WHICH KEEPS RICH MOISTURE IN PLACE BENEATH STEEP MID LVL LAPSE RATES. MLCAPE VALUES ARE FCST AROUND 2000 J/KG WITH MINIMAL MLCIN AND 0-6KM BULK SHEAR OF 45-55KTS...SO AN ACTIVE SEVERE EVENT COULD BE IN STORE. DEEP LAYER SHEAR VECTORS ARE ORIENTED NEARLY PARALLEL THE SFC FRONT...AND GIVEN THE LACK OF APPRECIABLE CAPPING...QUICK UPSCALE GROWTH INTO LINEAR SEGMENTS OR CLUSTERS MAY OCCUR. HOWEVER...THERE/S CERTAINLY AT LEAST SOME POTENTIAL FOR SUPERCELLS...AND THE STRONG WINDS OFF THE DECK DO RESULT IN SIGNIFICANT 0-1-KM BULK SHEAR...SO ALL MODES OF SEVERE ARE POSSIBLE. POPS WERE INCREASED INTO THE HIGH CHANCE CATEGORY IN THIS PERIOD GIVEN CONSENSUS AMONG 12Z MODEL QPF PROGS. TUESDAY-WEDNESDAY...BRIEF LOW LVL STABILIZATION IN THE WAKE OF THE FROPA MAY MAKE TUE A DRY DAY...BUT A WEAK LLJ SHIFTS THE INSTABILITY AXIS BACK NWD TUE NIGHT. MODELS KEEP THE MOIST AXIS UNCAPPED WED SO POPS WERE LINGERED RIGHT INTO THAT PERIOD...BUT FLOW ALOFT WEAKENS SUBSTANTIALLY SO THE SEVERE THREAT WILL BE ON THE WAY DOWN. THURSDAY-SATURDAY...RICH MOISTURE WILL REMAIN IN PLACE WITH SFC TD/S LIKELY IN THE LOWER/MIDDLE 60S F. IN THESE CASES...MODELS TYPICALLY OVERESTIMATE DIURNAL COOLING...WHICH APPEARS TO THE BE CASE WITH THE 00Z AND 12Z SOLUTIONS. SO...WE HAVE TRENDED MIN TEMPS UP TOWARD THE EXPECTED TD/S...BUT ONLY NUDGED MAX TEMPS TOWARD THE 12Z MODELS. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER MOST OF WESTERN AND NORTH CENTRAL NE THRU 18Z SUNDAY. HOWEVER...THE PASSAGE OF A DRYLINE AND COLD FRONT DOES YIELD A LOW PROBABILITY OF TSRA THROUGH 06 UTC...MOSTLY ALONG AND EAST OF HIGHWAY 83. THE RISK IS TOO MINIMAL TO EXPLICITLY MENTION IN THE LBF OR VTN TAFS. THERE/S THEN SOME RISK OF VFR OR MVFR CIGS DEVELOPING AFTER 06 UTC AS THE FRONT SHIFTS SOUTHEAST... BUT THAT TOO IS A LOW CONFIDENCE SCENARIO. THE CHANCES OF THOSE CIGS OCCURRING WOULD INCREASE A BIT IF MORE TSRA THAN EXPECTED DEVELOP... WHICH WOULD BOTH PUSH THE FRONT THROUGH MORE QUICKLY AND TEND TO INCREASE MOISTURE IN THE FRONT ALOFT. && .HYDROLOGY... THE NORTH PLATTE RIVER REMAINS HIGH FROM THE STATE LINE DOWNSTREAM TO LAKE MCCONAUGHY. LISCO AND LEWELLEN WILL LIKELY CREST BY SUNDAY AFTERNOON. SINCE NO HEAVY RAIN IS EXPECTED OVER THOSE SITES THE NEXT 24 HRS...LEWELLEN MAY CREST JUST BELOW FLOOD STAGE...BUT THE WARNING WILL BE CONTINUED WITH A RANGE OF CRESTS FROM 7.3 TO 7.5 PROVIDED. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM/AVIATION/HYDROLOGY...SCHULTZ
Hazardous weather outlook, May 22, 4:04 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 PM CDT SAT MAY 22 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 404 PM CDT SAT MAY 22 2010 /304 PM MDT SAT MAY 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND NORTH OF HIGHWAY TWO. THE AIR MASS IS VERY UNSTABLE BUT A WARM LAYER OF AIR ABOVE THE GROUND WILL LIKELY PREVENT MOST IF NOT ALL THUNDERSTORM ACTIVITY. IF ANY STORMS DO DEVELOP THOUGH...THEY WILL LIKELY BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND SUNDAY NIGHT AS A WARM FRONT MOVES NORTH ACROSS THE AREA. THE PRIMARY THREAT WILL BE IN THE FORM OF LARGE HAIL...AND LIKELY ALONG AND EAST OF HIGHWAY 83. MONDAY AND MONDAY EVENING WILL PRESENT ANOTHER THREAT OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT BUT ISOLATED TORNADOES ARE ALSO POSSIBLE AS A COLD FRONT MOVES EAST ACROSS WESTERN NEBRASKA. STRONG SOUTH WINDS OVER 30 MPH MAY ALSO REQUIRE A WIND ADVISORY ON MONDAY AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION COULD BE REQUIRED THIS EVENING. SPOTTER ACTIVATION IS MORE LIKELY SUNDAY NIGHT AND MONDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
In the hours before
Special weather statement, May 22, 8:06 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM CDT SAT MAY 22 2010 NEZ005-094-230130- EASTERN CHERRY NE-WESTERN CHERRY NE- 806 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 830 PM CDT/730 PM MDT/... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROOKSTON...OR 8 MILES NORTHWEST OF VALENTINE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS NORTHEAST OF CROOKSTON AND LOCATIONS NORTHWEST OF VALENTINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, May 22, 8:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 8 NNW VALENTINE 42.98N 100.61W
05/22/2010 E0.88 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL FROM THE STORM AT
APPROXIMATELY 805 PM CDT.
&&
SJACOBSSpecial weather statement, May 22, 8:30 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT SAT MAY 22 2010 NEZ005-094-230215- EASTERN CHERRY NE-WESTERN CHERRY NE- 830 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 915 PM CDT/815 PM MDT/... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 21 MILES SOUTHWEST OF VALENTINE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 855 PM CDT. CROOKSTON AROUND 900 PM CDT. VALENTINE AROUND 910 PM CDT. HIGHWAY 83 MILE MARKER 220 AROUND 915 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TLK
Local storm report, May 22, 8:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 8 SW VALENTINE 42.79N 100.66W
05/22/2010 M0.50 INCH CHERRY NE PUBLIC
PEA TO MARBLE SIZE HAIL WAS REPORTED BY THE PUBLIC AT 848
PM CDT.
&&
SJACOBSLocal storm report, May 22, 9:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 6 SW VALENTINE 42.81N 100.63W
05/22/2010 M1.00 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS FROM
THE STORM.
&&
SJACOBSLocal storm report, May 22, 9:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT MAY 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 2 S SPARKS 42.90N 100.27W
05/22/2010 E1.25 INCH CHERRY NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HALF DOLLAR SIZE HAIL A COUPLE
MILES SOUTH OF SPARKS AT 910 PM CDT.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| May 22, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| May 22, 10:14 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 46 min |
| May 23, 12:39 PM CDT | High Wind Watch | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 10 more | 15 hr |
| May 23, 12:39 PM CDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 5 more | 33 hr |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.